1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

metformin

Discussion in 'Metformin/Biguanides' started by scoobysdad, Jun 7, 2019.

  1. scoobysdad

    scoobysdad Type 1 · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    21
    Hi,i was diagnosed type 1 6 weeks ago and I am on 10 Levemir twice a day and 10 novorapid 3 times with meals' am now on 1500 metformin daily, but I am struggling with gas and violent diarrhoea ,(last night 10 times),I am waiting mri results for bowel pain, and a prostate cancer survivor.I need to come off these pain inducing tablets, can I just stop them or will I have to wean off them, going to ring nurses this morning or maybe gp.
    thanks for listening
     
  2. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    6,894
    Likes Received:
    5,907
    Trophy Points:
    198
    Hi @scoobysdad I tried metformin a few years ago, was having issues with insulin resistance, after experiencing stomach pain and wind and then trying the slow release version I found it didn't make any difference at all, so for me it was a bit of a waste of time taking it.
     
  3. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    6,354
    Likes Received:
    4,137
    Trophy Points:
    198
    I had the same experience - I just stopped taking them and felt a lot better in a day or so - please report the reaction - I could not as I was prescribed two medications and started and stopped them on the same day.
     
  4. scoobysdad

    scoobysdad Type 1 · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    21
    just had results of mri,definite Pancreatitis,they think is benign but getting another mri in 3 months to see if any change, stopping the metformin and see how I get on, with higher doses of insulin next week. and pancreas not putting out an enzyme but can't remember the name.
     
    • Hug Hug x 1
  5. Jaded Judi

    Jaded Judi Type 2 · Member

    Messages:
    23
    Likes Received:
    10
    Trophy Points:
    43
     
  6. Jaded Judi

    Jaded Judi Type 2 · Member

    Messages:
    23
    Likes Received:
    10
    Trophy Points:
    43
    Hi . Probably called pancreatic endocrine insufficiency as I don't produce enzymes either. Have to take creon with every meal. I have had tummy issues too. Good luck J
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook